Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 77, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 20, 2008, 5:48 AM CDT for Collin County, Dallas County, Texas. It was in force for 117 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2008, 5:48 AM CDT (10:48 UTC)
- Expired
- Aug 20, 2008, 7:45 AM CDT
- In force
- 117 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Collin County, TX, Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 86 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 7:13 AM CDT | FLASH FLOOD | Mckinney, TX | SO REPORTS NUMEROUS FLOODING PROBLEMS IN ALLEN AND MCKINNEY |
| Aug 20, 7:33 AM CDT | FLASH FLOOD | Mckinney, TX | LOCAL MEDIA REPORTS WEST BOUND LANES OF INDUSTRIAL BLVD HAS BEEN SHUT DOWN EAST OF HWY 5 |
| Aug 20, 7:45 AM CDT | FLOOD | Wylie, TX | ROADS CLOSE IN WYLIE...STEEL RD BETWEEN REGENCY AND HOOPER AND MCMILLEN RD BETWEEN 1378 AND NORTH LEWIS LN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 85 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.8 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1438 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 201048
FFWFWD
TXC085-113-201245-
/O.NEW.KFWD.FF.W.0077.080820T1048Z-080820T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
548 AM CDT WED AUG 20 2008
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN COLLIN COUNTY IN NORTH CENTRAL TEXAS
NORTHEASTERN DALLAS COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 745 AM CDT
* AT 546 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAIN STRETCHING FROM VAN ALSTYNE TO
RICHARDSON...MOVING NORTH AT 6 MPH. THESE STORMS ARE TRAINING OVER
THE SAME AREA AND CONTINUE TO MOVE ALONG HIGHWAY 75. FLASH FLOODING
HAS ALREADY BEEN REPORTED IN THE MCKINNEY INDUSTRIAL AREA. RADAR
INDICATES THAT 1 TO 2 INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER 2
TO 3 INCHES WILL BE POSSIBLE THROUGH 745 AM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...LOWRY CROSSING...MCKINNEY...PROSPER...PRINCETON AND ANNA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLASH FLOODING.
LAT...LON 3299 9649 3298 9652 3291 9652 3290 9651
3287 9652 3286 9684 3340 9677 3340 9641
$$
82/JLDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 3:38 AM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 20, 3:38 AM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 338 AM CDT WED AUG 20 2008 .DISCUSSION... HEAVY RAINFALL CONTINUES TO FALL ACROSS MAINLY THE NORTHERN PORTIONS OF NORTH TEXAS TONIGHT AND THE THREAT FOR FLASH FLOODING CONTINUES AS RAINFALL RATES ARE REACHING SEVERAL INCHES PER ONE TO TWO HOURS. HAVE DECIDED TO EXTEND THE FLASH FLOOD WATCH THROUGH 7 PM CDT FOR THE SAME AREA DUE TO THE LOCATION OF THE UPPER LEVEL LOW OVER NORTH TEXAS...THE VERY HIGH RAINFALL RATES...AND THE FACT THAT SEVERAL AREAS HAVE ALREADY BEEN INUNDATED WITH SEVERAL INCHES OVER THE PAST TWO DAYS. DID NOT CHANGE THE COVERAGE AREA OF THE WATCH BECAUSE MUCH OF THE HEAVY RAIN HAS BEEN SCATTERED IN NATURE AND IT REMAINS TOUGH TO PINPOINT EXACTLY WHERE THE HEAVY RAIN WILL FALL TODAY. I DO FEEL THAT A GOOD PORTION OF THE RAIN WILL FALL ACROSS THE NORTH AND NORTHEAST PORTIONS OF NORTH TEXAS...BUT SINCE LOCATIONS ACROSS THE SOUTHEASTERN PARTS OF NORTH TEXAS RECEIVED SEVERAL INCHES YESTERDAY...ANY ADDITIONAL RAINFALL MAY CAUSE MORE PROBLEMS AND THUS WAS HESITANT TO REMOVE THOSE COUNTIES FROM THE WATCH. AS THE UPPER LEVEL LOW PULLS NORTH/NORTHEAST TONIGHT...RAIN CHANCES WILL DECREASE FROM WEST TO EAST. HOWEVER...MODELS ARE CONSISTENT IN KEEPING SOME ENERGY ACROSS NORTH TEXAS ALONG THE BASE OF THE TROUGH FOR THE NEXT FEW DAYS. GIVEN THE ORIENTATION OF THE TROUGH AND THE LOCATION OF THE TROUGH AXIS...WILL KEEP SLIGHT CHANCE POPS IN THE EAST THURSDAY THROUGH FRIDAY. THEN IT APPEARS ANOTHER WEAK DISTURBANCE WILL CREEP UP FROM SOUTH TEXAS ON SATURDAY BRINGING A SLIGHT CHANCE OF RAIN TO THE SOUTHERN PORTIONS OF NORTH TEXAS ON SATURDAY. THE UPPER LEVEL RIDGE OVER THE WESTERN CONUS NEVER REALLY BUILDS ACROSS TEXAS AND NORTH TO NORTHWEST FLOW RETURNS NEXT WEEK. WITH THE RIDGE STAYING WEST OF US...SLIGHT CHANCE POPS WILL CONTINUE FOR ALL OF NORTH TEXAS ON SUNDAY AND MONDAY. TEMPERATURES WILL WARM GOING INTO THE WEEKEND BUT ARE NOT EXPECTED TO REACH HIGHER THAN THE MID 90S. CURRENTLY...FAY WILL REMAIN WELL TO THE EAST OF TEXAS AND IS NOT EXPECTED TO HAVE AN IMPACT ON OUR WEATHER...EXCEPT TO HELP BRING NORTHERLY WINDS ON SUNDAY. 82/JLD && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 85 73 91 75 92 / 70 30 20 10 10 WACO, TX 86 70 92 73 93 / 60 20 20 20 20 PARIS, TX 79 68 86 69 88 / 70 50 40 20 20 DENTON, TX 83 68 91 73 92 / 70 30 20 10 10 MCKINNEY, TX 82 66 90 72 90 / 70 30 30 20 10 DALLAS, TX 84 74 90 76 92 / 70 30 20 10 10 TERRELL, TX 81 69 88 74 90 / 70 30 30 20 20 CORSICANA, TX 85 70 90 73 92 / 70 30 30 20 20 TEMPLE, TX 86 71 92 73 92 / 60 20 20 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: TXZ091>095-100>107-116>123-131>135-144>148-158>162-174-175. && 58/82
Hazardous weather outlook, Aug 20, 5:42 AM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 542 AM CDT WED AUG 20 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-211100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 542 AM CDT WED AUG 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS TODAY...WITH AREAL COVERAGE DECREASING FROM WEST TO EAST TONIGHT. THE MAIN THREAT WILL BE THE POTENTIAL FOR FLASH FLOODING FROM LOCALLY HEAVY RAIN. A FLASH FLOOD WATCH IS IN EFFECT THROUGH 7 PM FOR LOCATIONS ALONG AND EAST OF A GRAHAM TO GRANBURY TO KILLEEN LINE. ONE TO THREE INCHES OF RAIN WILL BE POSSIBLE WITHIN THE WATCH AREA...WITH ISOLATED HIGHER AMOUNTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL CONTINUE TO BE A CHANCE OF THUNDERSTORMS ACROSS THE CENTRAL AND EASTERN PARTS OF NORTH TEXAS THURSDAY AND ACROSS THE EAST INTO FRIDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE SOUTHERN PARTS OF NORTH TEXAS FRIDAY NIGHT THROUGH SATURDAY NIGHT...AND AREA WIDE SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED FOR FLASH FLOODING.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:01 PM CDT | Flash Flood Warning | FWD | Palo Pinto, Parker | 80 min |
| Aug 19, 8:26 PM CDT | Areal Flood Advisory | FWD | Palo Pinto | 64 min |
| Aug 19, 8:33 PM CDT | Flash Flood Warning | FWD | Falls | 57 min |
| Aug 19, 9:55 PM CDT | Areal Flood Advisory | FWD | Bell, Falls, Milam | 50 min |
| Aug 19, 10:50 PM CDT | Flash Flood Warning | FWD | Palo Pinto, Parker | 3 hr |
| Aug 20, 12:47 AM CDT | Areal Flood Advisory | FWD | Dallas, Kaufman, Rockwall | 118 min |
| Aug 20, 1:16 AM CDT | Flash Flood Warning | FWD | Dallas, Ellis, Rockwall | 3 hr |
| Aug 20, 1:47 AM CDT | Areal Flood Warning | FWD | Palo Pinto | 6 hr |
| Aug 20, 5:10 AM CDT | Areal Flood Warning | FWD | Dallas, Ellis | 4 hr |
| Aug 20, 5:16 AM CDT | Areal Flood Advisory | FWD | Cooke, Grayson | 3 hr |
| Aug 20, 5:24 AM CDT | Areal Flood Advisory | FWD | Parker | 2 hr |
| Aug 20, 5:27 AM CDT | Areal Flood Advisory | FWD | Collin | 3 hr |
| Aug 20, 7:38 AM CDT | Areal Flood Advisory | FWD | Parker | 112 min |
| Aug 20, 7:38 AM CDT | Flash Flood Warning | FWD | Collin, Dallas | 3 hr |
| Aug 20, 8:31 AM CDT | River Flood Warning | FWD | Collin | 8 hr |
| Aug 20, 10:48 AM CDT | Areal Flood Warning | FWD | Collin | 3 hr |
| Aug 20, 1:09 PM CDT | Flash Flood Warning | FWD | Collin | 5 hr |
| Aug 20, 3:37 PM CDT | Areal Flood Advisory | FWD | Fannin, Grayson | 3 hr |
| Aug 20, 5:05 PM CDT | Areal Flood Advisory | FWD | Dallas, Tarrant | 85 min |
| Aug 20, 5:19 PM CDT | Areal Flood Advisory | FWD | Palo Pinto, Parker | 3 hr |
| Aug 20, 5:58 PM CDT | Flash Flood Warning | FWD | Dallas | 2 hr |
| Aug 20, 6:00 PM CDT | Areal Flood Warning | FWD | Collin | 12 hr |
| Aug 20, 6:32 PM CDT | Areal Flood Advisory | FWD | Van Zandt | 118 min |
| Aug 20, 6:47 PM CDT | Flash Flood Warning | FWD | Dallas | 118 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.